Alert archive / Florida / Gale Warnings in 2024
Gale Warning 5, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Feb 22, 2024, 3:35 PM EST. It took effect at Feb 23, 2024, 10:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2024, 3:35 PM EST (20:35 UTC)
- In effect from
- Feb 23, 2024, 10:00 AM EST
- Expired
- Feb 24, 2024, 3:03 AM EST
- In force
- 17 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
989 WHUS72 KMLB 222035 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 335 PM EST Thu Feb 22 2024 AMZ570-230445- /O.EXP.KMLB.SC.Y.0018.000000T0000Z-240222T2100Z/ /O.CON.KMLB.SC.Y.0019.240223T1200Z-240223T1500Z/ /O.UPG.KMLB.GL.A.0004.240223T1500Z-240224T0900Z/ /O.NEW.KMLB.GL.W.0005.240223T1500Z-240224T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 335 PM EST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 AM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 AM EST SATURDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 35 knots and seas 5 to 7 feet expected. For the Gale Warning, southwest winds 20 to 30 knots with gusts up to 40 knots and seas 5 to 8 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm. * WHEN...For the Small Craft Advisory, from 7 AM to 10 AM EST Friday. For the Gale Warning, from 10 AM Friday to 4 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ572-230445- /O.EXP.KMLB.SC.Y.0018.000000T0000Z-240222T2100Z/ /O.EXA.KMLB.SC.Y.0019.240223T1200Z-240223T1500Z/ /O.UPG.KMLB.GL.A.0004.240223T1500Z-240224T0900Z/ /O.NEW.KMLB.GL.W.0005.240223T1500Z-240224T0900Z/ Volusia-Brevard County Line to Sebastian Inlet 20-60 nm- 335 PM EST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 AM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 AM EST SATURDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... * WHAT...For the Small Craft Advisory, southwest winds around 20 knots with gusts up to 30 knots and seas around 6 feet expected. For the Gale Warning, southwest winds 20 to 30 knots with gusts up to 40 knots and seas 5 to 8 feet expected. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 20- 60 nm. * WHEN...For the Small Craft Advisory, from 7 AM to 10 AM EST Friday. For the Gale Warning, from 10 AM Friday to 4 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ575-230445- /O.EXP.KMLB.SC.Y.0018.000000T0000Z-240222T2100Z/ /O.NEW.KMLB.SC.Y.0020.240223T1500Z-240223T2100Z/ /O.UPG.KMLB.GL.A.0004.240223T2100Z-240224T0900Z/ /O.NEW.KMLB.GL.W.0005.240223T2100Z-240224T0900Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 335 PM EST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 4 PM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 4 PM FRIDAY TO 4 AM EST SATURDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 30 knots and seas around 6 feet expected. For the Gale Warning, southwest winds 20 to 25 knots with gusts up to 40 knots and seas 5 to 7 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Small Craft Advisory, from 10 AM to 4 PM EST Friday. For the Gale Warning, from 4 PM Friday to 4 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ552-555-230445- /O.NEW.KMLB.SC.Y.0020.240223T2100Z-240224T0900Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 335 PM EST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 4 AM EST SATURDAY... * WHAT...Southwest winds around 20 knots with gusts up to 30 knots and seas 4 to 6 feet expected. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...From 4 PM Friday to 4 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
161 WHUS72 KMLB 230807 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 307 AM EST Fri Feb 23 2024 AMZ570-572-232130- /O.CON.KMLB.SC.Y.0019.240223T1200Z-240223T1500Z/ /O.CON.KMLB.GL.W.0005.240223T1500Z-240224T0900Z/ /O.EXB.KMLB.SC.Y.0020.240224T0900Z-240225T1800Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 307 AM EST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 AM EST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 1 PM EST SUNDAY... * WHAT...For the first Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 30 knots and seas around 6 feet expected. For the Gale Warning, southwest winds 20 to 30 knots with gusts up to 40 knots and seas 5 to 8 feet expected. For the second Small Craft Advisory, northwest winds 15 to 25 knots with gusts up to 35 knots and seas 4 to 7 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm. * WHEN...For the first Small Craft Advisory, from 7 AM to 10 AM EST this morning. For the Gale Warning, from 10 AM this morning to 4 AM EST Saturday. For the second Small Craft Advisory, from 4 AM Saturday to 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ575-232130- /O.CON.KMLB.SC.Y.0020.240223T1500Z-240223T2100Z/ /O.CON.KMLB.GL.W.0005.240223T2100Z-240224T0900Z/ /O.NEW.KMLB.SC.Y.0021.240224T0900Z-240225T1800Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 307 AM EST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 1 PM EST SUNDAY... * WHAT...For the first Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 35 knots and seas 5 to 7 feet expected. For the Gale Warning, southwest winds 20 to 30 knots with gusts up to 40 knots and seas 6 to 8 feet expected. For the second Small Craft Advisory, northwest winds 15 to 25 knots with gusts up to 30 knots and seas 5 to 8 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the first Small Craft Advisory, from 10 AM this morning to 4 PM EST this afternoon. For the Gale Warning, from 4 PM this afternoon to 4 AM EST Saturday. For the second Small Craft Advisory, from 4 AM Saturday to 1 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ552-555-232130- /O.EXT.KMLB.SC.Y.0020.240223T1800Z-240224T0900Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 307 AM EST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST SATURDAY... * WHAT...Southwest winds around 20 knots with gusts up to 30 knots and seas 4 to 6 feet expected. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...From 1 PM this afternoon to 4 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
189 WHUS72 KMLB 232035 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 335 PM EST Fri Feb 23 2024 AMZ575-240900- /O.EXP.KMLB.SC.Y.0020.000000T0000Z-240223T2100Z/ /O.CON.KMLB.GL.W.0005.240223T2100Z-240224T0900Z/ /O.CON.KMLB.SC.Y.0021.240224T0900Z-240225T1800Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 335 PM EST Fri Feb 23 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 1 PM EST SUNDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 knots with gusts up to 40 knots and seas 6 to 8 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, until 4 AM EST Saturday. For the Small Craft Advisory, from 4 AM Saturday to 1 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ570-572-240900- /O.CON.KMLB.GL.W.0005.000000T0000Z-240224T0900Z/ /O.CON.KMLB.SC.Y.0020.240224T0900Z-240225T1800Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 335 PM EST Fri Feb 23 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 1 PM EST SUNDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 knots with gusts up to 40 knots and seas 5 to 8 feet. For the Small Craft Advisory, northwest winds 15 to 25 knots with gusts up to 30 knots and seas 4 to 7 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm. * WHEN...For the Gale Warning, until 4 AM EST Saturday. For the Small Craft Advisory, from 4 AM Saturday to 1 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ552-555-240900- /O.CON.KMLB.SC.Y.0020.000000T0000Z-240224T0900Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 335 PM EST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...Southwest winds near 20 knots with gusts up to 30 knots and seas 4 to 6 feet. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...Until 4 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
665 WHUS72 KMLB 240803 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 303 AM EST Sat Feb 24 2024 AMZ575-251500- /O.CAN.KMLB.GL.W.0005.000000T0000Z-240224T0900Z/ /O.EXT.KMLB.SC.Y.0021.240224T0803Z-240224T1200Z/ /O.NEW.KMLB.SC.Y.0022.240225T0200Z-240225T1800Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 303 AM EST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST SUNDAY... * WHAT...For the first Small Craft Advisory, west to northwest winds around 20 knots with gusts up to 30 knots and seas 4 to 7 feet. For the second Small Craft Advisory, northwest winds around 20 knots with gusts up to 30 knots and seas 5 to 7 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the first Small Craft Advisory, until 7 AM EST this morning. For the second Small Craft Advisory, from 9 PM this evening to 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ570-251500- /O.CAN.KMLB.GL.W.0005.000000T0000Z-240224T0900Z/ /O.EXT.KMLB.SC.Y.0020.240225T0200Z-240225T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 303 AM EST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...Northwest winds 20 to 25 knots with gusts up to 35 knots and seas 4 to 7 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm. * WHEN...From 9 PM this evening to 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ572-251500- /O.CAN.KMLB.GL.W.0005.000000T0000Z-240224T0900Z/ /O.EXT.KMLB.SC.Y.0020.240225T0200Z-240225T1800Z/ Volusia-Brevard County Line to Sebastian Inlet 20-60 nm- 303 AM EST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST SUNDAY... * WHAT...Northwest winds 20 to 25 knots with gusts up to 30 knots and seas 4 to 7 feet expected. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 20- 60 nm. * WHEN...From 9 PM this evening to 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ552-555-240915- /O.CAN.KMLB.SC.Y.0020.000000T0000Z-240224T0900Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 303 AM EST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions have improved, the Small Craft Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Feb 22, 3:15 PM EST, 20 minutes earlier.
Area forecast discussion, Feb 22, 3:15 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
315 PM EST Thu Feb 22 2024
...New DISCUSSION, MARINE, FIRE WEATHER, AVIATION...
.DISCUSSION...
Issued at 315 PM EST Thu Feb 22 2024
Key Messages:
-Windy & milder Friday afternoon; high risk of rip currents.
-Scattered showers Friday afternoon into Fri. night.
-Gale conditions developing offshore late Friday.
-Cool, dry, sunny weekend ahead.
Rest of Today-Friday... High pressure over the Southeast CONUS this
afternoon will push into the western Atlantic through tonight, ahead
of an approaching cold front. The cold front will reach the Florida
panhandle Friday morning and will slowly sink southward across
northern Florida through the day. Locally, expect light northerly
winds this afternoon to veer southerly by late this afternoon and
continue to veer southwest overnight, with speeds remaining under 10
mph. Southwest winds will persist into Friday with speeds increasing
Friday afternoon to 15-20 mph with gusts of 25-30 mph possible. Dry
conditions are forecast into tonight with CAMS continuing to show
showers across the Gulf stream through this afternoon. This activity
is expected to remain just offshore. Rain chances will return to our
forecast once again Friday, mainly across the northern portion of
the CWA. Isolated showers (PoP 20 percent) will be possible well
ahead of the front across the far northern Volusia/ Lake counties
early Friday morning. Rain chances will increase Friday afternoon
with the main line of showers reaching the northern portion of CWA
with isolated to scattered showers (PoP 20-50 percent) forecast,
mainly along and north of the I-4 corridor. The environment is not
favorable for lightning activity, with forecast soundings showing
limited instability with MUCAPE ranging from 30-75 J/kg, and a lack
of moisture with a substantial dry layer from the mid to upper
layers as well as PW values ranging from 0.80-1.1". Thus, have kept
the mention of lightning storms out of the forecast for Friday. The
primary concerns with any stronger showers will be wind gusts up to
40mph and moderate rainfall.
Temperatures will continue to be on a warming trend, with afternoon
highs reaching in the mid-70s across east central Florida today, and
mid to upper 70s on Friday. Skies will be sunny to mostly sunny for
the rest of today, with cloud cover increasing slightly Friday,
becoming partly cloudy, along and north of the I-4 corridor.
Overnight lows will be in the upper 40s to low 50s tonight under
clear to mostly clear skies.
Friday Night - Weekend...
The cold front is expected to clear South Florida overnight and into
early Saturday, with a band of scattered (30-50%) showers along and
just ahead of it. With its attendant upper jet axis well to our
north and just nosing into the W Atlantic, the setup remains
unfavorable for soaking rain. However, amounts have come up just a
bit for areas near and north of Orlando with a 40-70% chance of
receiving 0.25". South of Melbourne, that same probability shrinks
to 10% or less. Lows will range in the 50s Friday night, coolest
(near 50) near Leesburg and warmest (near 60) down close to Stuart.
Behind the front, cool/dry advection is expected to persist through
much of the weekend, aided by a trailing shortwave exiting the
Carolinas on Saturday evening. H85 T's drop well into the mid-single
digits (deg C), yielding highs in the low 70s Saturday and mid 60s
to near 70 on Sunday. Overnight lows will fall into the 40s in most
locales, coolest northwest of I-4 (per usual) with low-mid 40s both
Sun/Mon mornings. Mostly clear skies are expected amid cool
northwesterly breezes on Saturday, decreasing and becoming
north/northeast on Sunday.
Next Week...
A rather quick pattern flip is still in the offing as we move ahead,
and the ensemble agreement remains quite good through at least
Thursday. A trough over the East will fill and lift into the W
Atlantic early in the week as longwave troughing is expected to
overtake the West, phasing with a cut-off low in the E Pacific.
Through midweek, this trough and its associated jet stream energy is
projected to slide into the Central U.S. Milder air will feed into
the mid-latitudes ahead of it as ridging settles over the E Gulf and
Florida. This will keep any/all active weather well to our northwest
through at least Thursday morning. Surface high pressure will slowly
work into the Atlantic during this timeframe, giving steady E/SE
breezes to the Sunshine State and warming our temperatures. Highs
will warm from the low/mid 70s on Monday to the upper 70s to low 80s
by Wed/Thu afternoons, despite some increase in cloudiness by
midweek. Overnight lows will turn milder as well.
A -PNA downstream pattern is expected to reload the dip in the jet
stream over the West late next week. Add in little to no upstream
blocking and the lead trough should weaken dramatically as it passes
north of us by Thursday/Friday. Thus, rain chances remain <= 20%
as it approaches. With the next surface high quickly building to
our north, a large cluster of ensemble members shows frontolysis
occurring as it reaches Florida. So, only a subtle cool-down is
forecast with increasing east winds and perhaps some isolated
coastal showers, though it's too far out to get that specific.
Bottom line, once we get past this weekend, the odds of unusually
chilly weather look quite low as we begin March. However, the
subtropical jet may begin to turn more active as we move into week
two, potentially spelling more unsettled weather.
&&
.MARINE...
Issued at 315 PM EST Thu Feb 22 2024
Rest of Today-Friday... Poor to hazardous seas will continue. Small
craft should exercise caution in the offshore waters tonight for
lingering 6 ft seas. Southerly winds 8-12 KT this afternoon will
veer southwesterly overnight and increase 15-20 KT. Winds will then
increase to 20-25 KT with gusts 30-40 KT Friday in the Gulf Stream
waters. Seas 4-6ft will increase to 6-8ft in the offshore waters
Friday afternoon. A Small Craft Advisory has been issued for the
offshore waters of the Volusia and Brevard waters beginning Friday
morning, expanding to the offshore waters of the Treasure Coast
Friday afternoon. A Gale Watch for the offshore waters of Volusia
and Brevard Friday afternoon has been upgraded to a Gale Warning.
Scattered showers ongoing this afternoon along the Gulf Stream and
is forecast to continue for the rest of the day. This activity is
expected to remain offshore. Rain chances will increase into Friday,
with isolated to scattered showers possible mainly from Cape
Canaveral northward.
Friday night-Monday (previous discussion, modified)... Conditions
will become hazardous to dangerous over the local Atlantic waters
ahead of a cold front that will pass by on Friday night.
Southwest winds increase at 15-20kts nearshore and 25-30kts
offshore (20-60nm) with gusts up to 40kts well offshore through
early Saturday. Seas build to 3-5ft nearshore and 5-8ft offshore
through Sunday morning. Small Craft Advisories are in effect
Friday night for nearshore Brevard/Treasure Coast and a Gale
Warning has been issued for all offshore zones. Isolated to
scattered showers are forecast Friday afternoon into Saturday
morning. On Sunday and Monday, winds will decrease and slowly veer
onshore. Seas will subside to 3-6 FT Sunday afternoon then 2-4 FT
Monday.
&&
.FIRE WEATHER...
Issued at 315 PM EST Thu Feb 22 2024
Today-Friday...Min RH values as low as 30-35% once again west of I-4
this afternoon, with 40% or less along the I-4 corridor. Meanwhile,
winds 10mph or less will veer southerly through the day, with enough
onshore flow to keep areas elsewhere 45-55%. Fair to good dispersion
is forecast this afternoon. Min RH values will improve Friday with
50-60 percent forecast. Southwest winds will increase Friday to 15-20
mph with gusts 25-30 mph with good to very good smoke dispersion
values forecast for Friday afternoon.
Saturday-Tuesday...Much drier air arrives this weekend behind a cold
front, potentially affecting RX planning. Breezy as well on Saturday
(NW 10-20 mph), becoming N 7-15 mph on Sunday. RH minima 25-35% both
Sat/Sun afternoon, except near 40% at the coast on Sunday. Low RH
remains a concern Monday near and W of the St Johns River, 30-40%,
with winds turning SE 5-12 mph. Slow moderation in RH readings
through mid-week as winds continue out of the southeast. Fuels
remain on the wet side from recent rains, and the Significant Fire
Potential remains low throughout the period.
&&
.AVIATION...
(18Z TAFS)
Issued at 315 PM EST Thu Feb 22 2024
VFR conditions through the TAF period. Light southerly winds this
afternoon will veer southwesterly overnight. Speeds will remain
under 10 KT through tonight. Southwest winds will persist on Friday
with speeds increasing to 15-20 KT with gusts 25-30 KT by Friday
afternoon. Generally SKC forecast into tonight, though FEW/SCT040
and FEW200-300 is expected this afternoon with SCT040-60 and
SCT/bkn200-300 on Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 50 76 51 70 / 0 40 20 0
MCO 51 77 55 70 / 0 30 30 0
MLB 52 77 55 72 / 0 10 30 0
VRB 52 79 56 73 / 0 0 30 0
LEE 50 75 51 70 / 0 50 20 0
SFB 50 77 52 71 / 0 40 20 0
ORL 52 77 54 71 / 0 30 30 0
FPR 52 78 56 72 / 0 0 30 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 PM Friday to 4 AM EST Saturday for
AMZ552-555.
Small Craft Advisory until 4 PM EST this afternoon for AMZ570-
572-575.
Small Craft Advisory from 7 AM to 10 AM EST Friday for AMZ570-
572.
Gale Warning from 10 AM Friday to 4 AM EST Saturday for AMZ570-
572.
Small Craft Advisory from 10 AM to 4 PM EST Friday for AMZ575.
Gale Warning from 4 PM Friday to 4 AM EST Saturday for AMZ575.
&&
SHORT TERM...Watson
LONG TERM....Heil
AVIATION.....Watson
IDSS.........LawHazardous weather outlook, Feb 22, 10:52 AM EST, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1052 AM EST Thu Feb 22 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-230400- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1052 AM EST Thu Feb 22 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... There is a High Risk for rip currents at area beaches today. Rough surf is also forecast. Entering the surf is not advised. .WIND AND SEA IMPACT... Seas up to 7 feet will linger in the Gulf Stream waters into this afternoon, Small Craft Advisories remain in effect for the offshore waters through 4 PM. Small craft should exercise caution over the nearshore waters due to seas up to 6 feet. .FIRE WEATHER IMPACT... Lower relative humidity values along and west of I-4 today will result in fire sensitive conditions. However, due to wet fuels from recent rainfall and winds below critical thresholds, the overall fire weather concern remains low. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Low relative humidity values return this weekend and persist through early next week, leading to sensitive fire weather conditions. A High Risk of rip currents is forecast at the local beaches Friday and could persist into Saturday. Boating conditions will remain poor to hazardous across the Gulf Stream waters into this weekend. Cooler morning temperatures are forecast to return Sunday morning and Monday morning, with temperatures feeling like the upper 30s to lower 40s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Leahy/Watson
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:13 AM EST | Beach Hazards Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 8 hr |
| Feb 22, 3:53 AM EST | Gale Watch | MLB | 12 hr | |
| Feb 22, 3:53 AM EST | Small Craft Advisory | MLB | 30 hr | |
| Feb 22, 10:58 AM EST | Rip Current Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 65 hr |
| Feb 22, 3:35 PM EST | Small Craft Advisory | MLB | 63 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.